How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask neuromd2012 Your Own Question
neuromd2012
neuromd2012, Doctor
Category: Mental Health
Satisfied Customers: 8999
Experience:  Board Certified in Neurology and Psychiatry.
64994909
Type Your Mental Health Question Here...
neuromd2012 is online now
A new question is answered every 9 seconds

I'm running out of Klonopin and the psychiatrist isn't there

Customer Question

I'm running out of Klonopin and the psychiatrist isn't there to prescribe it (my fault as I didn't realize I was running out) is there safe way to taper. I'm on 1.5mg klonoping 150 seroquel and 400mg lamictal at night 325mg of Effexor in the morning
JA: When you start doubting if you are seeing the world in the same way as everyone else it's time to talk to out Expert - or go live on a desert island. Is there anything else the Psychologist should be aware of?
Customer: I guess not
JA: OK. Got it. I'm sending you to a secure page on JustAnswer so you can place the $5 fully-refundable deposit now. While you're filling out that form, I'll tell the Psychologist about your situation and then connect you two.
Submitted: 7 months ago.
Category: Mental Health
Expert:  neuromd2012 replied 7 months ago.
Hello. Welcome to JA. Given the medications you are taking, and the amounts, I would not suggest tapering the Klonopin (clonazepam). Your psychiatrist should have someone cross covering for him, to be able to fill the medication. You should just call your pharmacist and he will call the MD or the one covering to get your medication. That is the best advice I can give you. Alternatively, if you have to taper the Klonopin, and you have the 0.5 mg tabs, you can drop one of the tabs every week or so to taper off. The half life of clonazepam is over 2 days, so you need around 4 half-lives to safely drop around 25% without feeling side effects. Please get back to me to discuss this further if you have questions and I will reply, or if satisfied with this answer, please remember to rate my service by clicking on the rating stars, as that is how I am compensated for this work thanks *****

Related Mental Health Questions